The 17-year-old was rushed to B.C. Children's Hospital on Saturday night after he and a 16-year-old friend consumed what is believed to be fake Oxycontin — known as "fake 80s" — laced with the potent opioid, and passed out in a park.
Bodie was put on life support, but later died.
His friend recovered and has been released from hospital.
Fentanyl-related deaths on the rise
Fentanyl is a synthetic opioid that is 50 to 100 times more powerful than morphine. It is sometimes mixed with other recreational drugs, with or without users' knowledge.
The B.C. Centre for Disease Control says the number of overdose deaths involving fentanyl has risen from five per cent to 25 per cent over the past three years.
Police suspect fentanyl may be linked to the death of a 31-year-old North Vancouver man on Friday, who was found in distress by a family member and died on scene.
Amelia and Hardy Leighton, also from North Vancouver, were found dead in their home on July 20 after ingesting fentanyl in combination with other illicit drugs.Suggest a correction